ANTIBIOTIC-CAUSED COLITIS & TREATMENT

SIGNS SYMPTOMS / DISEASES INDEX (A) / ANTIBIOTIC-CAUSED COLITIS & TREATMENT
Read about antibiotic-caused colitis medical facts: what is the definition of antibiotic-caused colitis, what are the signs and symptoms, medical treatment & how to treat antibiotic-caused colitis, information about the causes, diagnosis, and related antibiotic-caused colitis diseases.

Definition: What is "antibiotic-caused colitis"?

ANTIBIOTIC-CAUSED COLITIS

Antibiotic-caused colitis is an infectious disease affecting the colon. Like the typical colitis, it is caused by C. difficile, which is also present among individuals who are taking antibiotic treatment. This infection commonly occurs in hospitals.

Symptoms & Signs

The symptoms of the disease include lower abdominal cramps, frequent urges to defecate as well as watery diarrhea. Fatigue, weight loss & fever soon develop in the patient's body system.

Treatment: How to Treat "antibiotic-caused colitis"?

Once diagnosed to be an antibiotic-associated disease, antibiotic-caused colitis can be treated by no longer using the disease-causing drug. Oral treatments such as vanomycin are given to eliminate the bacteria. Oral therapy is also recommended to replenish lost fluids due to dehydration.

Causes

The disease is caused by the C. difficile bacteria which thrive in antibiotic treatments.

Diagnosis

Antibiotic-caused colitis is diagnosed by physical & stool examination.

Search Related To: antibiotic, caused, colitis



Share on Google Plus Share on Facebook Share on Twitter Share on LinkedIn

Home | About | Contact | Privacy Policy | Sitemap
Copyright 2018 © SignsSymptoms.org - All Rights Reserved